MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404292
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the right cylinder connecting tube was identified.The cause of the crack in the connecting tube was not detailed by the hospital.The cylinder and pump were removed and replaced with no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The explanted cylinder was returned and microscopically inspected, and leak tested.Microscope examination revealed that the cylinder kink resistant tubing (krt) had a hole from wear and had wear at fold in the proximal end, middle, and distal end of the cylinder body.The leakage test revealed that the cylinder krt leaked due to fatigue.The pump was microscopically inspected, leak, and functionally tested.Microscope examination revealed that contamination (bodily fluid) was found within the pump.The pump tubing was cut down to the pump block; the tubing was not returned for analysis.The pump passed the leakage test.To avoid damaging the test equipment, the pump was not functionally tested.Based on the information available and analysis results, the reason for the mechanical issue and the hole/perforation was most likely determined to be the cylinder krt leak from the functional test performed; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.Concomitant product udi for pump is (b)(4).
 
Event or Problem Description

Brand Name
AMS 700 LGX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21761833
Report Number2124215-2025-19823
Device Sequence Number8582637
Product Code JCW
UDI-Device Identifier00878953003948
UDI-Public(01)00878953003948(17)210201(10)120120001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2021
Device Model Number72404292
Device Catalogue Number72404292
Device Lot Number120120001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1100215496.; PUMP: UPN: 72404310 / LOT: 1100215496.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale